MAUDE Adverse Event Report: BARD ACCESS SYSTEMS L/P TI CHRFX ATT 6FR MI; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

BARD ACCESS SYSTEMS L/P TI CHRFX ATT 6FR MI; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Model Number 0655510
Medical Device Problem Code Failure to Infuse (2340)
Health Effect - Clinical Codes Occlusion (1984); Injury (2348)
Date of Event 06/28/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medical images were provided to the manufacturer.The lot number for the device was provided.The device history records are currently under review.The device is not available for return.The investigation is currently underway.
 
Event or Problem Description
It was reported that approximately four years post port placement via left internal jugular vein in the right chest the catheter was allegedly occluded.Reportedly, during the port removal procedure it was identified the catheter allegedly adhered to the tissue from the left innominate vein to the superior vena cava.The port hub was able to be removed, but the catheter removal was unsuccessful.It was further reported, approximately one year post port hub removal the catheter eroded through the skin and a thoracotomy was performed to remove the catheter.The patient remains in the hospital recovering from the surgical procedure.
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: a sample evaluation could not be performed as the samples were not returned.Although the sample was not returned for evaluation, two radiographic images was provided for review.The investigation is inconclusive for catheter blockage, as, per the image review, no break or kink in the device was identified.The root cause could not be determined based upon available information.It is unknown whether patient and/or procedural factors contributed to the event.Labeling review: a review of product labeling documents (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) showed that the product labeling is adequate.
 
Event or Problem Description

Brand Name
L/P TI CHRFX ATT 6FR MI
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8865415
Report Number3006260740-2019-02316
Device Sequence Number2070583
Product Code LJT
UDI-Device Identifier00801741026317
UDI-Public(01)00801741026317
Combination Product (Y/N)N
PMA/510(K) Number
K050310
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0655510
Device Catalogue Number0655510
Device Lot NumberREXG0909
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/10/2019
Supplement Date Received by Manufacturer12/30/2019
Initial Report FDA Received Date08/06/2019
Supplement Report FDA Received Date01/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;